Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Have runny nose, sore throat and itchy red rashes all over body. How to get relief?

User rating for this question
Very Good
Answered by

Practicing since : 1976
Answered : 1872 Questions
my daughter is 25 with no health problems. She has just had a cold/ flu-like virus with all the usual symptoms of runny nose, sore throat etc. She recovered after a few days, but for the last 10 days has suffered from all over body itching incliding her palms and soles of feet. There is a very faint red 'prickly' rash but nothing obvious. The itching is constatn and avarious creams etc have only limited effect. Anti histamines don't work. It's not an allergy as she has lived in this house all her life and not eaten anything unusual, It's drivng her mad and interrupts sleep etc with constant scratching. Any ideas what this might be, how long it might go on or what we can do to releive the symptoms? Thank you
Posted Thu, 24 Jan 2013 in Skin Rash
Answered by Dr. Rajiv K Khandelwal 6 hours later

Thank you for your query.

It is very common to have a rash following a viral long. You mentioned that the itching partially gets relieved with various creams and anti-histamines do not have any effect. I will be inclined to rule out scabies and suggest that you consult a dermatologist who will examine your daughter and guide your appropriately.

Since you have not mentioned the antihistamines that your daughter has been given I can suggest her to have promethazine tab. three times a day which should give her some relief in her itching.

I hope I have responded to your query to your satisfaction. Please feel free to revert back in case you need any clarifications or would like to share more facts.

Wishing your daughter an early relieft from the rash and itching.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor